| Model Number |
A4826 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, reported three the scissors, 5 fr., semiflexible demo sets sent into forth valley for the consultant to test the sheath and instruments.The first tray, scissors were blunt, to the point that they weren¿t able to be used.This event was detected once patient was on table asleep and delayed the hysteroscope biopsy procedure by 30 minutes.It was further noted, they used the biopsy graspers, which took a substantial amount of time.The time delay led to the last patient being cancelled.There were no reports of patient harm associated with this event.This event is reported under the following related patient identifiers (b)(6) to capture the multiple instances where patient procedures were delayed.This medwatch report is for patient identifier (b)(6) for the first tray.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer¿s reported failure was confirmed.The scissors were blunt.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 16 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the reported issue was caused by wear and tear of the device.This supplemental report includes an update to d9 and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.